| Model Number |
70914-70 |
| Medical Device Problem Code |
High Readings (2459)
| Health Effect - Clinical Codes |
Hypoglycemia (1912); Loss of consciousness (2418); Convulsion/Seizure (4406)
| Date of Event |
09/15/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At this time, product has not yet been returned.An extended investigation has been performed for the reported complaint, and it has been determined that there was no indication that the product did not meet specification.The dhrs (device history record) for the freestyle lite meter and freestyle strips were reviewed, and the dhrs showed the freestyle lite meter and freestyle strips passed all tests prior to release.Retain testing was performed for freestyle strips and all units performed within specification.If the product is returned, a physical investigation will be performed and a follow-up report submitted.All pertinent information available to abbott diabetes care has been submitted.
Event or Problem Description
The wife of customer reported a higher reading with the adc blood glucose meter, as compared to paramedic meter.The wife reported a adc meter result of 89 mg/dl, and injected customer with insulin.The customer subsequently experienced seizure and loss of consciousness.Paramedics were called and the wife gave customer a glucose tablet and juice.A paramedic meter result of 34 mg/dl was obtained and customer additionally treated with glucose via iv.Please note that a blood glucose result of 89 mg/dl indicates customer's blood glucose was within normal range and generally does not necessitate treatment of insulin injection.There was no report of death or permanent injury associated with this event.
Event or Problem Description
Additional Manufacturer Narrative
The reported meter and test strips have been returned and investigated.Visual inspection has been performed on the returned meter and no issues were observed.Meter powered on with button press and strip insertion.Meter did not display an error message.Meter advanced to the apply sample screen.Control solution testing has been performed with returned meter and returned strips and all results were within range specification.No malfunction or product deficiency was identified.All pertinent information available to abbott diabetes care has been submitted.